Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 186, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 27, 2001, 9:09 PM CDT for Calhoun County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 9:09 PM CDT (02:09 UTC)
- Expired
- May 27, 2001, 9:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Calhoun County, AL
The radar
The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 280209 SVRBHM ALC015-280230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN EAST CENTRAL ALABAMA * UNTIL 930 PM CDT * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOBSON CITY...MOVING EAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST END-COBB TOWN...OXFORD...FORT MCCLELLAN AND ANNISTON. CALHOUN COUNTY 911 HAS REPORTED DIME SIZE HAIL IN ANNISTON WITH THIS STORM. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:01 PM CDT, 8 minutes earlier.
Area forecast discussion, May 27, 9:01 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 901 PM CDT SUN MAY 27 2001 BEEN CHASING THUNDERSTORMS AS SCATTERED STORMS CONTINUE TO FLARE ACROSS THE CWA THIS EVENING. WHILE THE THREAT OF SEVERE WEATHER SEEMS TO HAVE DIMINISHED, THE SPC HAS KEPT MUCH OF OUR CWA WITHIN THE SLIGHT RISK SO WILL CONTINUE THE POSSIBLY SEVERE WORDING. WILL CUT BACK ON THAT WORDING IN SOUTHEAST AND EAST CENTRAL SECTIONS. THUNDERSTORMS HAVE BEEN FIRING UUP QUICKLY PRODUCING SOME SMALL HAIL AND LIGHTNING. LARGE COMPLEX OF THUNDERSTORMS THAT DEVELOPED SOUTH OF MEMPHIS ALONG MS RIVER HAS PUSHED AN AREA OF RAIN THAT HAS ENTERED WEST CENTRAL ALABAMA. DEWPOINT DISCONTINUITY WAS LYING FROM THE MEMPHIS AREA SOUTHEASTWARD TO APPROXIMATELY ANNISTON. THIS BOUNDARY WAS GRADUALLY SHIFTING NORTHEASTWARD WITH MOST OF THE SHOWERS ALONG THE BOUNDARY AND BEHIND IT. WILL MAKE MINOR ADJUSTMENTS TO FORECAST WITH UPDATE SHORTLY. TEMPERATURES LOOKS REASONABLE. -57- .BHM...NONE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:29 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 16 min |
| May 27, 9:46 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cullman | 19 min |
| May 27, 9:49 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 11 min |
| May 27, 10:20 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 25 min |
| May 27, 10:25 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale | 35 min |
| May 27, 10:39 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 36 min |
| May 27, 10:40 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 35 min |
| May 27, 10:45 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 30 min |
| May 27, 11:02 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 28 min |
| May 27, 11:11 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 19 min |
| May 27, 11:25 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 35 min |
| May 28, 12:22 AM CDT | Severe Thunderstorm Warning | BMX | Etowah | 23 min |
| May 28, 12:26 AM CDT | Severe Thunderstorm Warning | BMX | Madison | 34 min |
| May 28, 12:37 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| May 28, 12:42 AM CDT | Severe Thunderstorm Warning | BMX | Jackson | 33 min |
| May 28, 3:46 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 29 min |
| May 28, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 33 min |
| May 28, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 47 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 48 min |
| May 28, 4:38 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 52 min |
| May 28, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Morgan | 31 min |
| May 28, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 33 min |
| May 28, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 45 min |
| May 28, 6:02 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 28 min |
| May 28, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| May 28, 6:16 PM CDT | Tornado Warning | BMX | Cherokee, DeKalb | 29 min |
| May 28, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 41 min |
| May 28, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| May 28, 6:44 PM CDT | Tornado Warning | BMX | DeKalb | 31 min |
| May 28, 6:54 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.